Korean J Dermatol.  2003 Aug;41(8):1099-1101.

A Case of Aspirin Intolerance in Chronic Urticaria

Affiliations
  • 1Department of Dermatology, College of Medicine, Hallym University, Seoul, Korea.
  • 2Department of Pathology, College of Medicine, Hallym University, Seoul, Korea.

Abstract

Aspirin intolerance is defined as acute urticaria-angioedema, bronchospasm, severe rhinitis, or shock occuring within three hours of aspirin ingestion. Aspirin intolerance occurs most frequently in individuals with chronic urticaria, asthma, chronic rhinitis, and normal individual in order of decreasing frequency. NSAIDs frequently cross-react with aspirin in intolerant individuals. We report a case of aspirin intolerance, which cross-reacts with naproxen, in a 42-year-old male with chronic urticaria. He experienced angioedema within 20 minutes after ingesting aspirin (700mg) and within 2 hours after ingesting naproxen (125mg). He has also experienced itching, wheal, chest tightness, and nausea during oral challenge test with aspirin.

Keyword

Aspirin intolerance; Chronic urticaria

MeSH Terms

Adult
Angioedema
Anti-Inflammatory Agents, Non-Steroidal
Aspirin*
Asthma
Bronchial Spasm
Eating
Humans
Male
Naproxen
Nausea
Pruritus
Rhinitis
Shock
Thorax
Urticaria*
Anti-Inflammatory Agents, Non-Steroidal
Aspirin
Naproxen
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr